MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that patient was presented to physician in cardiogenic shock.During insertion to femoral artery 14fr oscor introducer had leak at valve while wire was inside.Seldinger technique was use for insertion.Product was replaced with another oscor 14fr.There was no medical intervention or additional surgery required.Patient outcome is stable.No additional information is available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,g4,g7,h2,h6,h10 the device used in treatment.One 14f 13cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and inside the sideport tubing.The sheath was kinked directly under the hub.Upon evaluation of the returned product, the hemostasis valve was found to be completely intact, looked normal and there were no splits found down the sheath tube.The sheath was kinked directly under the hub, but there was nothing split open.No leakage was found from the valve or hub when manually leak tested at the site where the sideport tubing and stopcock attaches to the hub.This test was then repeated the same way, but with a guidewire inserted into the introducer as stated in the event description summary.Still there was no leakage observed.The introducer was then tested using the iso standard liquid leakage test.The device was connected at the distal tip and pressurized to 38kpa and then examined for liquid leakage.The part passed the leak test.The part was then pressurized to over 300kpa for 30 seconds and held pressure for the 30 second duration.The part passed per the iso standard.Returned device analysis revealed the 14f abiomed introducer sheath is within manufacturing specifications.The reason for return cannot be confirmed.No manufacturing defects were found.The device history record was reviewed to confirm that the lead passed all applicable in-process and final inspections.Per procedure adelante s2s introducer sheath in-process and final inspection:vacuum leak test - perform pressure and vacuum leak test per procedure latest revision this testing may be performed by manufacturing or quality assurance.Occlusion test - perform occlusion test per procedure, latest revision.This testing may be performed by manufacturing or quality assurance.Per : precautions: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane directions for use: slowly retract the guidewire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm habror FL 34683
MDR Report Key9304813
Report Number1035166-2019-00096
Device Sequence Number16610373
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-16889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1